Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Quotients of $ c\sb{0}$ are almost isometric to subspaces of $ c\sb{0}$


Author: Dale E. Alspach
Journal: Proc. Amer. Math. Soc. 76 (1979), 285-288
MSC: Primary 46B25; Secondary 46A45
MathSciNet review: 537089
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for every $ \varepsilon > 0$ and quotient space X of $ {c_0}$ there is a subspace Y of $ {c_0}$ such that the Banach-Mazur distance $ d(X,Y)$ is less than $ 1 + \varepsilon $. This improves a result of Johnson and Zippin.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwarz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958.
  • [2] W. B. Johnson and M. Zippin, Subspaces and quotient spaces of (∑𝐺_{𝑛})_{𝑙_{𝑝}} and (∑𝐺_{𝑛})_{𝑐₀}, Israel J. Math. 17 (1974), 50–55. MR 0358296
  • [3] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces, Lecture Notes in Mathematics, Vol. 338, Springer-Verlag, Berlin-New York, 1973. MR 0415253

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B25, 46A45

Retrieve articles in all journals with MSC: 46B25, 46A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0537089-4
Keywords: Quotient space, almost isometric
Article copyright: © Copyright 1979 American Mathematical Society